Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 100, NWS Memphis, TN

June 23, 2019Marshall County, Mississippi; Fayette County, Shelby County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jun 23, 2019, 5:05 PM CDT for Marshall County, Mississippi; Fayette County, Shelby County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2019, 5:05 PM CDT (22:05 UTC)
Expired
Jun 23, 2019, 5:45 PM CDT
In force
40 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Marshall County, MS, Fayette County, TN, Shelby County, TN

The radar

The Memphis radar (KNQA), 41 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 1:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2019-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2440 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2019-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2440 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
1.4
Supercell composite
8.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:06 PM CDT, 59 minutes earlier.

Area forecast discussion, Jun 23, 4:06 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
406 PM CDT Sun Jun 23 2019

.DISCUSSION...GOES-16 Water Vapor Satellite and regional WSR-88D
radar trends indicate a Mesoscale Convective System moving over
portions of Arkansas, Southeast Missouri and the Missouri Bootheel this
afternoon. A line of showers and thunderstorms with a few
scattered showers and thunderstorms just ahead of the line extend
from the Missouri Bootheel back into East Central Arkansas. As of
3 PM CDT, temperatures across the Mid-South are in the lower 90s
where rain free conditions are still occurring, and 70s where
showers and thunderstorms have already occurred this afternoon.
Short term convective trends are the primary concern in this
afternoon's forecast issuance.

The aforementioned line of showers and thunderstorms with a cold
pool will continue to push across portions of the Mid-South into
this evening. Surface based CAPE values in excess of 3000 J/kg and
0-6 km Bulk Shear values approaching 35 kts will support a
potential for damaging winds as the primary severe weather threat.
Hail is not as much of a concern as wind as freezing levels
remain quite high. Precipitable water values around 2 inches will
also support localized heavy rainfall, especially with training
thunderstorms.

Models indicate the potential for showers and thunderstorms will
continue across the Mid-South this week with another shortwave
trough moving across the area on Tuesday and a warm, moist, and
unstable airmass remaining in place across the Lower Mississippi
Valley. Overall shear is expected to remain weak with pulse type
thunderstorms being the most probable convective mode in a high
CAPE, low shear environment. In this scenario, the best shower and
thunderstorm chances would typically occur during the afternoon-
early/mid evening hours. Overall temperatures this week will
remain nearly similar over the next 7 days with highs in the 80s
to approaching 90 degrees and lows in the upper 60s to lower 70s.

CJC

&&

.AVIATION...
/18z TAFs/

Isolated thunderstorms are developing across the Mid-South early
this afternoon with a more organized line of storms moving out of
the Ozarks. This complex of storms is expected to march southeast
across the CWA during the late afternoon and early evening hours,
resulting in thunderstorms on station and gusty outflow winds.
Additional convection is possible overnight, although confidence
is lower on the timing/extent of this second wave. Low clouds are
expected to develop late tonight and continue into Monday morning
with generally dry weather tomorrow after morning precipitation
moves east.

MJ

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 23, 4:10 PM CDT, 55 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Memphis TN
410 PM CDT Sun Jun 23 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-242315-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
410 PM CDT Sun Jun 23 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Tonight

Strong to severe thunderstorms are possible through this evening
across the Mid-South. Damaging winds will be the main threat if
any thunderstorms reach severe limits. Localized heavy rainfall is
also possible with the thunderstorms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed into this evening in support of
severe weather operations.

In the hours before

Local storm report, Jun 23, 4:01 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
401 PM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TSTM WND DMG     CARDWELL                36.05N  90.29W
06/23/2019                   DUNKLIN            MO   SOCIAL MEDIA

            POWERLINE DOWN ON HWY IN CARDWELL MO, LIGHTING GRASS ON
            FIRE.

&&

SGW
Special weather statement, Jun 23, 4:14 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Memphis TN
414 PM CDT Sun Jun 23 2019

ARZ035-036-048-049-MSZ001-007-TNZ088-089-232145-
St. Francis AR-Lee AR-Cross AR-Crittenden AR-Tunica MS-DeSoto MS-
Fayette TN-Shelby TN-
414 PM CDT Sun Jun 23 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 PM CDT
FOR...

St. Francis County in eastern Arkansas...
Lee County in eastern Arkansas...
Southeastern Cross County in eastern Arkansas...
Crittenden County in eastern Arkansas...
Northern Tunica County in northwestern Mississippi...
Northwestern DeSoto County in northwestern Mississippi...
Northwestern Fayette County in western Tennessee...
Shelby County in western Tennessee...

At 413 PM CDT...outflow from strong thunderstorms was producing
winds at least 40 mph along a line extending from near Millington,
to Edmondson, to Moro. Movement was east at 40 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm behind the initial outflow.

People in St. Francis...Lee...southeastern Cross...Crittenden...
northern Tunica...northwestern DeSoto...northwestern Fayette and
Shelby Counties should monitor this storm closely.

LAT...LON 3491 9111 3510 9068 3544 9026 3544 9014
      3542 9017 3538 9017 3538 9014 3541 9014
      3538 9008 3538 8978 3540 8978 3541 8971
      3537 8964 3540 8955 3540 8945 3503 8987
      3465 9064 3465 9105 3473 9105 3474 9110
TIME...MOT...LOC 2113Z 283DEG 36KT 3537 8994 3509 9033 3477 9099

MJ
Special weather statement, Jun 23, 4:42 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Memphis TN
442 PM CDT Sun Jun 23 2019

ARZ036-MSZ001-002-007-TNZ088-089-232230-
Crittenden AR-Tunica MS-Marshall MS-DeSoto MS-Fayette TN-Shelby TN-
442 PM CDT Sun Jun 23 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 PM CDT
FOR...

Southeastern Crittenden County in eastern Arkansas...
Northern Tunica County in northwestern Mississippi...
Northwestern Marshall County in northwestern Mississippi...
DeSoto County in northwestern Mississippi...
Fayette County in western Tennessee...
Shelby County in western Tennessee...

At 441 PM CDT...a line of strong thunderstorms were producing winds
to 45 mph, located along a line extending from near Munford to
Pinckney to near Palmer. Movement was east at 30 mph.

Strong winds will likely precede the onset of rain and lightning by
several minutes.

People in southeastern Crittenden...northern Tunica...northwestern
Marshall...DeSoto...Fayette and Shelby Counties should monitor this
storm closely.

LAT...LON 3480 9054 3478 9047 3484 9047 3487 9043
      3483 9041 3488 9041 3498 9025 3539 8986
      3538 8918 3476 8972 3477 8972 3477 8991
      3471 9002 3476 9014 3472 9022 3472 9047
      3478 9048 3474 9051 3473 9051 3473 9057
TIME...MOT...LOC 2141Z 267DEG 25KT 3545 8990 3497 9032 3452 9109
Special weather statement, Jun 23, 4:47 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Memphis TN
447 PM CDT Sun Jun 23 2019

ARZ049-058-MSZ007-008-010>012-232230-
Phillips AR-Lee AR-Tunica MS-Coahoma MS-Panola MS-Tate MS-Quitman MS-
447 PM CDT Sun Jun 23 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 PM CDT
FOR...

Phillips County in eastern Arkansas...
Southeastern Lee County in eastern Arkansas...
Tunica County in northwestern Mississippi...
Coahoma County in northwestern Mississippi...
Northwestern Panola County in northwestern Mississippi...
Tate County in northwestern Mississippi...
Central Quitman County in northwestern Mississippi...

At 446 PM CDT...thunderstorms were producing winds to 45 mph, along
a line from from near North Tunica to 6 miles northwest of Elaine.
Movement was east at 45 mph.

People in Phillips...southeastern Lee...Tunica...Coahoma...
northwestern Panola...Tate and central Quitman Counties should
monitor this storm closely.

LAT...LON 3414 9108 3419 9109 3422 9106 3425 9108
      3432 9106 3434 9100 3445 9100 3475 9051
      3476 9020 3472 9020 3476 9017 3476 9013
      3471 9003 3472 8996 3477 8991 3477 8972
      3474 8972 3420 9033 3412 9078 3412 9112
TIME...MOT...LOC 2146Z 273DEG 48KT 3477 9044 3436 9095
Special weather statement, Jun 23, 4:55 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Memphis TN
455 PM CDT Sun Jun 23 2019

TNZ002>004-019-020-048>052-089-090-232245-
Hardeman TN-Weakley TN-Tipton TN-Fayette TN-Madison TN-Crockett TN-
Lauderdale TN-Obion TN-Henry TN-Dyer TN-Gibson TN-Haywood TN-
455 PM CDT Sun Jun 23 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CDT
FOR...

Northwestern Hardeman County in western Tennessee...
Weakley County in western Tennessee...
Eastern Tipton County in western Tennessee...
Northeastern Fayette County in western Tennessee...
Western Madison County in western Tennessee...
Crockett County in western Tennessee...
Eastern Lauderdale County in western Tennessee...
Eastern Obion County in western Tennessee...
Northwestern Henry County in western Tennessee...
Eastern Dyer County in western Tennessee...
Gibson County in western Tennessee...
Haywood County in western Tennessee...

At 454 PM CDT...A line of strong thunderstorms were producing winds
up to 45 mph along a line extending from near Union City to Forked
Deer to near Covington. Movement was east at 40 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northwestern Hardeman...Weakley...eastern Tipton...
northeastern Fayette...western Madison...Crockett...eastern
Lauderdale...eastern Obion...northwestern Henry...eastern Dyer...
Gibson and Haywood Counties should monitor this storm closely.

LAT...LON 3612 8863 3612 8866 3606 8866 3606 8869
      3600 8870 3578 8882 3538 8911 3539 8970
      3541 8971 3539 8983 3583 8946 3650 8907
      3650 8841
TIME...MOT...LOC 2154Z 271DEG 36KT 3649 8909 3579 8941 3549 8962
Special weather statement, Jun 23, 5:00 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Memphis TN
500 PM CDT Sun Jun 23 2019

MSZ001>003-TNZ088>090-232245-
Marshall MS-DeSoto MS-Benton MS-Hardeman TN-Fayette TN-Shelby TN-
500 PM CDT Sun Jun 23 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CDT
FOR...

Northern Marshall County in northwestern Mississippi...
Northeastern DeSoto County in northwestern Mississippi...
Northwestern Benton County in northeastern Mississippi...
Northwestern Hardeman County in western Tennessee...
Fayette County in western Tennessee...
Southeastern Shelby County in western Tennessee...

At 459 PM CDT...strong thunderstorms were producing winds to 50 mph
was located along a line extending from 9 miles northwest of
Somerville to near Southaven. Movement was east at 35 mph.

Strong winds will precede the onset of rain and lightning by several
minutes.

People in northern Marshall...northeastern DeSoto...northwestern
Benton...northwestern Hardeman...Fayette and southeastern Shelby
Counties should monitor this storm closely.

LAT...LON 3482 8929 3487 9009 3538 8948 3538 8884
      3537 8882
TIME...MOT...LOC 2159Z 281DEG 32KT 3531 8948 3495 8992

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 4:42 PM CDTSpecial Weather StatementMEGDeSoto48 min
Jun 23, 4:47 PM CDTSpecial Weather StatementMEGCoahoma, Quitman, Tate, Tunica43 min
Jun 23, 5:00 PM CDTSpecial Weather StatementMEGDeSoto45 min
Jun 23, 5:28 PM CDTSpecial Weather StatementMEGBenton, Lafayette, Marshall, Panola, Tate47 min
Jun 23, 5:31 PM CDTSpecial Weather StatementMEGCoahoma, Quitman, Tallahatchie44 min
Jun 23, 6:16 PM CDTSpecial Weather StatementMEGBenton, Lafayette, Marshall, Panola, Tippah44 min
Jun 23, 6:19 PM CDTSpecial Weather StatementMEGTallahatchie41 min
Jun 23, 6:31 PM CDTSpecial Weather StatementMEGAlcorn44 min
Jun 23, 6:53 PM CDTSpecial Weather StatementMEGYalobusha37 min
Jun 23, 1:14 PM CDTSpecial Weather StatementMEGWeakley16 min
Jun 23, 3:28 PM CDTSevere Thunderstorm WarningMEGDyer, Lake, Lauderdale, Obion47 min
Jun 23, 4:11 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Haywood, Lake, Lauderdale and 2 more49 min
Jun 23, 4:14 PM CDTSpecial Weather StatementMEGShelby31 min
Jun 23, 4:55 PM CDTSpecial Weather StatementMEGCrockett, Gibson, Haywood, Obion, Weakley50 min
Jun 23, 5:30 PM CDTSpecial Weather StatementMEGCarroll, Chester, Henderson, Henry, Madison45 min
Jun 23, 5:37 PM CDTAreal Flood AdvisoryMEGWeakley113 min
Jun 23, 5:43 PM CDTSpecial Weather StatementMEGHardeman47 min
Jun 23, 6:15 PM CDTSpecial Weather StatementMEGBenton, Carroll, Chester, Decatur, Henderson, Henry and 1 more45 min
Jun 23, 6:59 PM CDTSpecial Weather StatementMEGBenton, Decatur, Henderson46 min
Jun 22, 7:43 PM CDTSpecial Weather StatementMEGPoinsett32 min
Jun 23, 2:23 PM CDTSevere Thunderstorm WarningMEGCraighead, Poinsett37 min
Jun 23, 2:28 PM CDTSpecial Weather StatementMEGClay, Greene32 min
Jun 23, 2:31 PM CDTSevere Thunderstorm WarningMEGClay, Greene44 min
Jun 23, 2:50 PM CDTSevere Thunderstorm WarningMEGCraighead, Mississippi, Poinsett40 min
Jun 23, 3:03 PM CDTSevere Thunderstorm WarningMEGClay, Greene42 min
Jun 23, 3:10 PM CDTSpecial Weather StatementMEGPoinsett35 min
Jun 23, 3:32 PM CDTSpecial Weather StatementMEGPoinsett13 min
Jun 23, 3:45 PM CDTSpecial Weather StatementMEGCrittenden, Cross, St. Francis45 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2019Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.